Wildfire, Muskogee
- When
- September 10, 10:00 AM CST to September 14, 8:00 PM CST
- Where
- Muskogee forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of a wildfire that was started by a military tracer round during a training exercise near Camp Gruber in Muskogee County on the 10th. Oklahoma Forestry Services, local fire departments, Camp Gruber personnel, and Oklahoma Army National…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of a wildfire that was started by a military tracer round during a training exercise near Camp Gruber in Muskogee County on the 10th. Oklahoma Forestry Services, local fire departments, Camp Gruber personnel, and Oklahoma Army National Guard fought this fire, which consumed about 4000 acres before it was contained on the 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 10, 9:41 AM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1041 AM CDT SAT SEP 10 2011 .DISCUSSION... CURRENT FORECAST IS ON TRACK AS VORT LOBE ASSOCIATED WITH MAIN UPPER LEVEL LOW OVER SOUTHERN MISSOURI MOVES SOUTH INTO THE AREA FROM KANSAS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 AM CDT SAT SEP 10 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SAT SEP 10 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...AFTERNOON. DISCUSSION... SCATTERED THUNDERSTORMS WILL DEVELOP TODAY ACROSS THE AREA...PRIMARILY FOR AREAS ALONG AND NORTH OF INTERSTATE 40. LIMITED INSTABILITY IS EXPECTED TO REDUCE THE POTENTIAL FOR SEVERE WEATHER. CONDITIONS ACROSS SOUTHEAST OKLAHOMA WILL CONTINUE TO ALLOW FIRES TO START EASILY...AND BURN BANS REMAIN IN EFFECT FOR MUCH OF SOUTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AND MONDAY...NO HAZARDS. TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... DRY WEATHER WITH TEMPERATURES ABOVE NORMAL WILL RETURN FOR SUNDAY INTO MONDAY...WHICH WILL RAISE FIRE WEATHER CONCERNS FOR THESE DAYS. OTHERWISE...THUNDERSTORM CHANCES WILL INCREASE BY MID WEEK AND PERSIST TOWARD NEXT WEEKEND AS THE NEXT COLD FRONT MOVES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345849.